Ohio, 2020Flash Flooding and Flooding in Ohio, March 19 to 22, 2020
March 19 to 22, 2020 · NWS ILN · 38 events in 11 counties and zones
Showers and thunderstorms developed through the early morning hours as a low pressure system moved through the Ohio Valley. Some of the storms produced locally heavy rainfall amounts of 2 to 3 inches.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1.2 million
- Crop damage
- None recorded
- Events
- 38
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Showers and thunderstorms developed through the early morning hours as a low pressure system moved through the Ohio Valley. Some of the storms produced locally heavy rainfall amounts of 2 to 3 inches.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Mar 19, 8:37 PM EST, 2 hours 35 minutes earlier.
Area forecast discussion, Mar 19, 8:37 PM EST, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
937 PM EDT Thu Mar 19 2020
.SYNOPSIS...
A warm front will continue to lift north across the region
through this afternoon, bringing an increasing chance of showers
and thunderstorms. The threat for showers and thunderstorms
will continue tonight into Friday as a cold front pushes
southeast through the region. Cooler and drier conditions will
settle into the region to start the weekend.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
As the region enters the warm sector, there will be a severe
weather threat accompanying a flooding threat tonight. Flash
flooding will be possible as multiple rounds of heavy showers
tap an airmass containing 1.4 inches PWAT. The severe weather
threats are damaging winds, and isolated tornadoes. The largest
threat for severe weather is in the Tri-State area, with
flooding possible over a wider area extending to Columbus.
The primary driver of the severe threat is the lower atmospheric
kinematic profile. Strong low-level wind shear will develop over the
area as a robust low-level jet ramps up this evening. A clockwise
turning hodograph with strong speed shear will lead to an
environment with 0-1-km storm relative helicity exceeding 150 m^2/s^-
2. Additionally, some instability may develop overnight with surface
based CAPE from 250-500 J/kg. Any instability, in the presence of
the impressive shear profile, could lead to development of
supercells and/or organized line segments. However, some
uncertainties remain in regards to the presence of storms/storm mode
due to a lack of a strong forcing mechanism. CAMs reflect this
uncertainty with possible solutions ranging from isolated cells to
training multicells. The cell type will greatly impact the severe
threat and associated hazards. Isolated supercells would pose the
greatest wind and tornado treat while multicells would have more of
a flooding and wind threat.
Given the 15-20 mph southerly winds in the warm sector and cloud
cover, lows are only expected to be in the middle to lower 60s.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...
The severe threat may not be over on Friday morning. An
approaching cold front from the west will not have cleared the area
until the afternoon. Ahead of the cold front there will still be a
favorable kinematic profile for strong winds, and possibly
tornadoes. Some CAMs hint that storms may organize into a squall
line ahead of the front, but uncertainty is still high at this time.
Even outside of thunderstorms winds could be gusty.
Temperatures will drop dramatically behind the front as winds shift
to the northwest. Expect temperatures to reach their highs ahead of
the front. Northwesterly winds continue to usher in colder air
Friday night allowing lows to reach the middle 30s near the Ohio
River and upper 20s across west central Ohio.
&&
.LONG TERM /SATURDAY THROUGH THURSDAY/...
Extended period begins with high pressure over the upper Great
Lakes. Cold advection on the east side of the high will keep some
stratocu across the area on Saturday. Highs will range from the
upper 30s in the north to the mid 40s in the south which is about 10
degrees below normal.
The center of the high lifts into southern Canada Saturday night and
continues to pull away on Sunday. Temperatures will moderate Sunday
with highs in the mid 40s to around 50. Models continue to sped up
the timing of a s/w that affects the region Sunday. Consensus now
brings some rain into the region late Sunday afternoon. Added chance
PoPs.
As the s/w pivots towards New England Sunday night, showers linger
into Sunday night and Monday. Cold air on the backside of the system
could mix some light snow into the northwest counties around sunrise
Monday, before warming temperature change things back to rain.
High pressure builds in Monday night, drying things out.
Another s/w ejects out Tuesday into Tuesday night. The GFS
and CMC are a little stronger then the ECMWF. Some showers could
linger into the Wednesday with left over sfc convergence.
Guidance is all over the place by the end of period. Have some low
Pops on Thursday.
&&
.AVIATION /01Z FRIDAY THROUGH TUESDAY/...
Expect aviation to be affected by a very moist and potent low
pressure and cold front. As the low moves to the Western Great
Lakes, a very strong low level jet is developing into the Ohio
Valley. Carrying deep moisture and enhanced by short waves, this
low level flow will help to produce heavy showers accompanied
by low ceilings and visibilities, possible thunderstorms, wind
shear, and strong surface winds. Showers are likely to continue
into Friday as the cold front makes its way from the northwest.
A wind shift from southwest to northwest along with 30 knot
gusts will occur with frontal passage late in the forecast
period.
OUTLOOK...MVFR conditions are possible Sunday night into Monday.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Flash Flood Watch through Friday morning for OHZ053>055-
061>064-070>072-077>080.
KY...Flash Flood Watch through Friday morning for KYZ089>097.
IN...Flash Flood Watch through Friday morning for INZ066-073>075-
080.
&&
SYNOPSIS...Campbell/Coniglio/JGL
NEAR TERM...Campbell/Coniglio
SHORT TERM...Campbell
LONG TERM...Sites
AVIATION...ConiglioHazardous weather outlook, Mar 19, 10:44 PM EST, 28 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
1144 PM EDT Thu Mar 19 2020
INZ066-073>075-080-KYZ089>097-OHZ053>055-061>064-070>072-077>080-
210345-
Franklin IN-Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone-
Kenton-Campbell-Owen-Grant-Pendleton-Bracken-Clark-Madison-
Franklin OH-Montgomery-Greene-Fayette OH-Pickaway-Butler-Warren-
Clinton-Hamilton-Clermont-Brown-Highland-
1144 PM EDT Thu Mar 19 2020
...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING...
This Hazardous Weather Outlook is for Southeast Indiana, Northern
Kentucky, Central Ohio, South Central Ohio, Southwest Ohio and West
Central Ohio.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flash Flood Watch.
Some thunderstorms may become severe. The primary threats will be
damaging wind and isolated tornadoes. Wind gusts to 45 mph will also be
possible outside of thunderstorms.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flash Flood Watch.
Additional showers and thunderstorms will be possible into the day
on Friday. The threat for a few strong to severe storms will persist. Wind
gusts to 45 mph will also be possible Friday outside of thunderstorms.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed.
INZ050-KYZ098>100-OHZ026-034-035-042>044-073-074-081-082-088-210345-
Wayne-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke-Shelby-
Logan-Ross-Hocking-Adams-Pike-Scioto-
1144 PM EDT Thu Mar 19 2020
This Hazardous Weather Outlook is for East Central Indiana,
Northeast Kentucky, Northern Kentucky, Central Ohio, South Central
Ohio and West Central Ohio.
.DAY ONE...Tonight.
Some thunderstorms may become severe. The primary threats will be
damaging wind and isolated tornadoes. Wind gusts to 45 mph will also be
possible outside of thunderstorms. In addition, multiple rounds of
rainfall through the overnight hours will bring the potential for
isolated flooding issues.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Additional showers and thunderstorms will be possible into the day
on Friday. The threat for a few strong to severe storms and
localized flooding will persist. Wind gusts to 45 mph will also be
possible Friday outside of thunderstorms.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed.
INZ058-059-OHZ045-046-051-052-056-060-065-210345-
Fayette IN-Union IN-Union OH-Delaware-Miami-Champaign-Licking-Preble-
Fairfield-
1144 PM EDT Thu Mar 19 2020
...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING...
This Hazardous Weather Outlook is for East Central Indiana, Central
Ohio and West Central Ohio.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flash Flood Watch.
Some thunderstorms may become severe. The primary threats will be
damaging wind and isolated tornadoes. Wind gusts to 45 mph will also be
possible outside of thunderstorms.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flash Flood Watch.
Additional showers and thunderstorms will be possible into the day
on Friday. Wind gusts to 45 mph will also be possible Friday outside
of thunderstorms
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed.
In the hours before
Special weather statement, Mar 19, 5:19 PM EST, 5 hours 53 minutes before
Special Weather Statement
National Weather Service Wilmington OH
619 PM EDT Thu Mar 19 2020
INZ080-KYZ089-090-094-192300-
Switzerland IN-Carroll KY-Owen KY-Gallatin KY-
619 PM EDT Thu Mar 19 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN SWITZERLAND...
CARROLL...NORTHWESTERN OWEN AND GALLATIN COUNTIES UNTIL 700 PM EDT...
At 618 PM EDT, radar indicated strong thunderstorms along a line
extending from near Carrollton to near Bedford to 8 miles north of La
Grange, moving east at 30 mph.
STORM HAZARDS INCLUDE...
Winds to 50 mph...
Very heavy rain...
Locations impacted include...
Carrollton, Vevay, Warsaw, Kentucky Speedway, Glencoe, Ghent,
Sanders, Sparta, Worthville, Prestonville, Braytown, Interstate 71 at
Mile Marker 52, Interstate 71 at US Route 127, Langstaff, Wheatley,
Locust, New Liberty, US Route 42 at State Route 184, Ethridge and
Interstate 71 at Mile Marker 40.
This includes I-71 in Kentucky between mile markers 39 and 64.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
Residents in these areas should remain alert. If these storms become
stronger, then a warning may be needed.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3874 8532 3873 8525 3869 8520 3876 8520
3879 8481 3875 8478 3870 8478 3848 8497
3849 8499 3852 8498 3850 8502 3851 8503
3855 8500 3857 8504 3856 8506 3860 8508
3858 8521 3863 8523 3872 8533
TIME...MOT...LOC 2218Z 256DEG 22KT 3874 8524 3863 8527 3853 8537
HickmanSpecial weather statement, Mar 19, 7:55 PM EST, 3 hours 17 minutes before
Special Weather Statement
National Weather Service Wilmington OH
855 PM EDT Thu Mar 19 2020
KYZ091>093-OHZ077-200130-
Boone KY-Kenton KY-Campbell KY-Hamilton OH-
855 PM EDT Thu Mar 19 2020
...A SHOWER WITH GUSTY WINDS AND HEAVY RAIN WILL AFFECT NORTHERN
KENTON...NORTHERN CAMPBELL...NORTHERN BOONE AND CENTRAL HAMILTON
COUNTIES UNTIL 930 PM EDT...
At 855 PM EDT, radar indicated a shower over Delhi Township, moving
northeast at 55 mph.
HAZARDS INCLUDE...
Winds to 40 mph...
Very heavy rain...
Locations impacted include...
Cincinnati, Covington, Norwood, Forest Park, Erlanger, Fort Thomas,
Newport, Sharonville, Blue Ash, Loveland, Springdale, Reading,
Montgomery, North College Hill, Madeira, Wyoming, Cheviot, Fort
Mitchell, Villa Hills and Milford.
This includes the following Interstates...
I-71 in Ohio between mile markers 0 and 19.
I-74 in Ohio between mile markers 13 and 19.
I-75 in Kentucky between mile markers 184 and 191.
I-75 in Ohio between mile markers 0 and 17.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
Residents in these areas should remain alert. If this shower becomes
stronger, then a warning may be needed.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3914 8473 3930 8447 3929 8427 3929 8426
3927 8426 3925 8429 3922 8432 3921 8431
3921 8429 3920 8427 3917 8430 3917 8429
3916 8430 3902 8462
TIME...MOT...LOC 0055Z 233DEG 48KT 3911 8460
KCEvent by event
28 flash flood, 7 flood, 3 thunderstorm wind. Local standard time, as filed.
Thunderstorm Wind, Hamilton
- When
- March 19, 11:12 PM EST to 11:14 PM EST
- Where
- Hamilton County, 1.56 mi N of Sixteen Mile Stand
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 39.293, -84.319
Several trees were downed along Wales Road. Some business signs and a cupola on a bank building were also damaged near the intersection of I-71 and Fields Ertel Road. A semi-trailer was partially blown over on I-71 near mile marker 19.
Flood, Hamilton
- When
- March 20, 12:00 AM EST to 12:30 AM EST
- Where
- Hamilton County, 1.2 mi SSW of Greenhills to 1.16 mi SSW of Greenhills
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 39.254, -84.527
High water required a water rescue near Daly Road and Southshore Drive.
Thunderstorm Wind, Montgomery
- When
- March 20, 2:55 AM EST to 2:57 AM EST
- Where
- Montgomery County, 1.03 mi NW of Miamisburg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- State Official
- Coordinates
- 39.659, -84.296
Several trees were downed near Manning Road and Bear Creek Road.
Flash Flood, Preble
- When
- March 20, 3:00 AM EST to 4:00 AM EST
- Where
- Preble County, 2.26 mi SSE of Eaton to 2.44 mi WSW of Kitson Corners
- Cause
- Heavy Rain
- Reported by
- State Official
- Coordinates
- 39.720, -84.613
Water was running over Waynes Trace Road.
Flash Flood, Preble
- When
- March 20, 3:00 AM EST to 4:00 AM EST
- Where
- Preble County, 0.94 mi ENE of Kitson Corners to 0.85 mi ENE of Kitson Corners
- Cause
- Heavy Rain
- Reported by
- State Official
- Coordinates
- 39.735, -84.554
Water was running over Wolf Road.
Flash Flood, Clark
- When
- March 20, 3:20 AM EST to 4:20 AM EST
- Where
- Clark County, 0.1 mi WNW of Hustead to 0.52 mi ESE of Hustead
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 39.830, -83.872
High water was blocking the northbound lane of U.S. 68. High water was also entering a nearby building.
Flash Flood, Preble
- When
- March 20, 4:00 AM EST to 5:00 AM EST
- Where
- Preble County, 2.46 mi NE of Eaton to 2.41 mi NE of Eaton
- Cause
- Heavy Rain
- Property damage
- $30,000
- Reported by
- Public
- Coordinates
- 39.773, -84.594
Rapidly rising water caused a portion of a basement wall to collapse, flooding the lowest level of the structure.
Flash Flood, Montgomery
- When
- March 20, 4:00 AM EST to 5:00 AM EST
- Where
- Montgomery County, 1.27 mi WSW of New Lebanon to 1.01 mi SW of New Lebanon
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 39.740, -84.400
Water was running across South Clayton Road between Eaton-Dayton Pike and Waite Avenue.
Flash Flood, Montgomery
- When
- March 20, 4:00 AM EST to 5:00 AM EST
- Where
- Montgomery County, 0.53 mi NNE of Ft Mc Kinley to 0.45 mi NNE of Ft Mc Kinley
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Trained Spotter
- Coordinates
- 39.807, -84.246
Several vehicles were stuck in high water near the intersection of Ark Avenue and Klepinger Road.
Flash Flood, Montgomery
- When
- March 20, 4:00 AM EST to 5:00 AM EST
- Where
- Montgomery County, 0.86 mi N of Ebenezer to 1.05 mi N of Ebenezer
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Trained Spotter
- Coordinates
- 39.832, -84.182
Vehicles were stuck in high water at Stop 8 Road and Webster Street.
Flash Flood, Montgomery
- When
- March 20, 4:00 AM EST to 5:00 AM EST
- Where
- Montgomery County, 0.76 mi SE of Forest Park to 0.62 mi SE of Forest Park
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Trained Spotter
- Coordinates
- 39.812, -84.221
A few cars were stuck in high water near the intersection of Shoup Mill Road and Riverside Drive.
Flash Flood, Franklin
- When
- March 20, 4:20 AM EST to 5:20 AM EST
- Where
- Franklin County, 2.63 mi E of Grove City to 2.69 mi W of Columbus So Columbus
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 39.880, -83.031
A few cars were stranded in high water on south State Route 104 near Stringtown Road.
Flash Flood, Preble
- When
- March 20, 4:45 AM EST to 6:45 AM EST
- Where
- Preble County, 0.46 mi ENE of Camden to 0.46 mi E of Camden
- Cause
- Heavy Rain
- Property damage
- $50,000
- Reported by
- State Official
- Coordinates
- 39.633, -84.642
High water from Sevenmile Creek forced the evacuation of a trailer park.
Flash Flood, Preble
- When
- March 20, 4:50 AM EST to 5:10 AM EST
- Where
- Preble County, 1.06 mi ESE of West Elkton to 1.25 mi E of West Elkton
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- State Official
- Coordinates
- 39.574, -84.532
An unoccupied car was swept from the road.
Flash Flood, Montgomery
- When
- March 20, 4:55 AM EST to 5:55 AM EST
- Where
- Montgomery County, 1.38 mi S of Liberty to 1.37 mi S of Liberty
- Cause
- Heavy Rain
- Property damage
- $3,000
- Reported by
- State Official
- Coordinates
- 39.700, -84.320
There was a high water rescue on Dayton Farmersville Road near Liberty Ellerton Road.
Flash Flood, Greene
- When
- March 20, 5:00 AM EST to 5:30 AM EST
- Where
- Greene County, 1.74 mi WSW of Country Acres to 1.53 mi WSW of Country Acres
- Cause
- Heavy Rain
- Property damage
- $4,000
- Reported by
- State Official
- Coordinates
- 39.670, -84.100
A vehicle rescue occured on Swigart Road near Brown Road.
Flash Flood, Montgomery
- When
- March 20, 5:15 AM EST to 6:15 AM EST
- Where
- Montgomery County, 0.76 mi WSW of Trotwood to 0.7 mi SSW of Trotwood
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- State Official
- Coordinates
- 39.795, -84.333
Several rescues were made in waist high water on North Snyder Road.
Flash Flood, Clark
- When
- March 20, 5:15 AM EST to 5:45 AM EST
- Where
- Clark County, 0.89 mi S of Rock Way to 1.01 mi SSE of Rock Way
- Cause
- Heavy Rain
- Reported by
- State Official
- Coordinates
- 39.917, -83.878
A woman was rescued from high water on Old Mill Road near Lower Valley Pike.
Flash Flood, Licking
- When
- March 20, 6:00 AM EST to 7:00 AM EST
- Where
- Licking County, 0.66 mi ENE of Heath
- Cause
- Heavy Rain
- Property damage
- $100,000
- Reported by
- Law Enforcement
- Coordinates
- 40.023, -82.438
A trailer park was evacuated due to fast rising waters. Numerous roads were also flooded throughout the county.
Flash Flood, Licking
- When
- March 20, 6:00 AM EST to 7:00 AM EST
- Where
- Licking County, 0.87 mi SE of Newark Heath Arpt to 1.28 mi SSW of Heath
- Cause
- Heavy Rain
- Property damage
- $900,000
- Reported by
- Department of Highways
- Coordinates
- 40.010, -82.460
A portion State Route 79 was was completely washed out. An unoccupied vehicle was swept into the flood waters.
Flash Flood, Madison
- When
- March 20, 6:00 AM EST to 7:00 AM EST
- Where
- Madison County, 1.91 mi SSE of Tradersville to 2.1 mi SSE of Tradersville
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 39.973, -83.492
High water near Choctaw Lake caused a portion of a road to wash out.
Flash Flood, Clark
- When
- March 20, 6:25 AM EST to 8:25 AM EST
- Where
- Clark County, 0.87 mi NW of South Charleston to 1.81 mi S of South Charleston
- Cause
- Heavy Rain
- Property damage
- $20,000
- Reported by
- Law Enforcement
- Coordinates
- 39.830, -83.640
Water was flowing over multiple bridges in southeastern portions of the county. High water was also reported on several roadways throughout the county.
Flash Flood, Greene
- When
- March 20, 6:25 AM EST to 8:25 AM EST
- Where
- Greene County, 0.87 mi NW of Xenia to 1.1 mi W of Goes
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 39.690, -83.940
Several roads remained closed across the county due to high flowing water.
Flash Flood, Preble
- When
- March 20, 6:30 AM EST to 8:30 AM EST
- Where
- Preble County, 0.69 mi N of Camden to 2.3 mi W of Gratis
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 39.640, -84.650
Several roads remained closed due to ongoing high water.
Flash Flood, Franklin
- When
- March 20, 6:40 AM EST to 7:40 AM EST
- Where
- Franklin County, Whitehall to 0.86 mi ENE of Central College
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 39.970, -82.880
Several roads were closed throughout the county due to high flowing water.
Flash Flood, Fairfield
- When
- March 20, 7:00 AM EST to 8:00 AM EST
- Where
- Fairfield County, 1.27 mi WNW of Beals to 1.13 mi NNW of Beals
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 39.890, -82.770
Several roads were closed due to high flowing water in the Pickerington area.
Flash Flood, Greene
- When
- March 20, 7:00 AM EST to 7:30 AM EST
- Where
- Greene County, 1.35 mi NW of Belleview Acres
- Cause
- Heavy Rain
- Property damage
- $25,000
- Reported by
- Public
- Coordinates
- 39.646, -84.095
A portion of Belleview Drive was washed out.
Thunderstorm Wind, Clinton
- When
- March 20, 7:26 AM EST to 7:28 AM EST
- Where
- Clinton County, 0.86 mi NNE of Cuba
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 39.361, -83.864
Several trees and power lines were downed throughout the village.
Flash Flood, Montgomery
- When
- March 20, 7:30 AM EST to 8:30 AM EST
- Where
- Montgomery County, 0.87 mi NE of Liberty to 1.35 mi SSE of Drexel
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 39.730, -84.310
Several roads remained closed due to high water, mainly in Jefferson Township.
Flash Flood, Madison
- When
- March 20, 8:00 AM EST to 10:00 AM EST
- Where
- Madison County, Madison Lake to 1.39 mi NE of Madison Lake
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 39.870, -83.380
Several roads throughout the county were closed due to high water.
Flash Flood, Franklin
- When
- March 20, 8:45 AM EST to 9:45 AM EST
- Where
- Franklin County, Whitehall to 0.72 mi SW of Taylor
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 39.970, -82.880
Several roads remained closed throughout the county due to the earlier heavy rainfall.
Flash Flood, Fairfield
- When
- March 20, 9:00 AM EST to 10:00 AM EST
- Where
- Fairfield County, 1.27 mi WNW of Beals to 2.01 mi NE of Beals
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 39.890, -82.770
Several roads remained closed due to high water from the earlier heavy rainfall.
Flood, Clark
- When
- March 20, 10:00 AM EST to 11:00 AM EST
- Where
- Clark County, 0.87 mi NW of South Charleston to 0.63 mi N of South Charleston
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 39.830, -83.640
Several roads remained closed due to earlier heavy rainfall.
Flood, Greene
- When
- March 20, 10:30 AM EST to 11:30 AM EST
- Where
- Greene County, 0.87 mi NW of Xenia to 0.84 mi NNW of Wilberforce
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 39.690, -83.940
Several roads remained closed due to high water from earlier heavy rainfall.
Flood, Fairfield
- When
- March 21, 7:30 AM EST to 8:30 AM EST
- Where
- Fairfield County, 1.81 mi ENE of Lakeside to 1.74 mi ENE of Lakeside
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 39.930, -82.488
North Bank Road was closed due to high water.
Flood, Licking
- When
- March 21, 7:30 AM EST
- Where
- Licking County, 0.69 mi N of Clay Lick to 0.22 mi W of Hanover
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 40.080, -82.270
Several roads remained closed due to high water from earlier rainfall.
Flood, Fayette
- When
- March 21, 2:30 PM EST to 3:30 PM EST
- Where
- Fayette County, 0.69 mi N of Washington Court Hou to 1.62 mi S of Bloomingburg
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 39.540, -83.430
Several roads were closed throughout the county due to high water.
Flood, Licking
- When
- March 22, 4:30 AM EST to 5:30 AM EST
- Where
- Licking County, 0.69 mi N of Clay Lick to 2.15 mi NW of Boston
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 40.080, -82.270
A few roads remained closed in the county due to the earlier heavy rainfall.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Dense Fog in Iowa, March 19, 20201 death · 1 injured · $85,000 · 1 event
- Tornadoes and Hail in Arkansas, March 19, 20201 injured · $485,000 · EF2 · 12 events
- Winter Weather in South Dakota, March 19, 20201 death · 1 event
- Tornadoes and Flash Flooding in Illinois, March 19 to 22, 20201 injured · $436,000 · EF1 · 10 events
- Winter Weather in South Dakota, March 19 to 20, 202011 injured · 15 events
- Tornadoes and Flash Flooding in Oklahoma, March 19 to 22, 2020$145,000 · EF1 · 15 events
- Flash Flooding and Flooding in Missouri, March 19 to 20, 2020$32,000 · 50 kt wind · 67 events
- Hail and High Wind in Nebraska, March 19 to 20, 2020$200,000 · 1.25 in hail · 17 events
- High Wind in Texas, March 19, 202051 kt wind · 18 events
- Hail and Damaging Winds in Texas, March 19, 2020$12,000 · 2.75 in hail · 9 events
- Flash Flood and Flood in Indiana, March 19 to 20, 2020$15,000 · 53 kt wind · 4 events
- High Wind in Oklahoma, March 19, 202053 kt wind · 11 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 872405, 872657, 872406, 872408, 872409, 872644, 872410, 872414, 872415, 872416, 872417, 872650, 872411, 872412, 872418, 872647, 872419, 872645, 872653, 872654, 872665, 872646, 872648, 872413, 872651, 872655, 872658, 872407, 872420, 872649, 872652, 872656, 872659, 872660, 872661, 872662, 872663, 872664.